Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Question about zoloft

I'm seriously thinking about asking my Dr to put me on it for personal reasons, without having to google..lol...does anyone take this and can you give me the pros and cons. Like weight gain, etc....... Thanks so very much!

 
justalady774

Asked by justalady774 at 1:19 PM on Jul. 2, 2011 in Health

Level 18 (5,299 Credits)
This question is closed.
Answers (5)
  • it made my mom feel sick to her stomach but i think she took too much. i just got my prescription for this yesterday :) i'm happy to try it but i will start small. look up serotonin. what i know so far is that it helps balance our sleep, eating, sex and impulsivity. this drug prevents the "reuptake" of serotonine so that serotonin stays in it's active form, helping us function better.


     the black dots are serotonin in their active form, simply hangin out a little longer than they usually would. this is exactly what zoloft does so if you experience weight gain, you are taking too much.

    lizzybee44

    Answer by lizzybee44 at 3:31 PM on Jul. 2, 2011

  • DD is 14 and has taken it for years. Weight gain hasn't been an issue for her. She was diagnosed with failure to thrive while on it. There are many other meds that are SSRIs - just like Zoloft is. If you find one has bad side-effects, you can alwys switch meds.
    JSD24

    Answer by JSD24 at 1:36 PM on Jul. 2, 2011

  • I was on it for only a few months after I switched off from Wellbutrin because it made me feel restless and causes hand tremors. On Wellbutrin I lost weight because it lowered my appetite..on Zoloft however I gained over 15lbs in a matter of a few months. I stopped cold turkey, which was stupid, but I just got tired of having to buy new clothes. Zoloft did help with the anxiety and depression factor, until I started gaining. Getting fat has a way of making you depressed when you can no longer fit into any of your jeans:) Anyways..I am now taking Celexa which my doctor says doesn't cause much in the way of weight issues.
    Definitely read all you can about ppls opinions on line before you try it. My doctor also mentioned that Zoloft is the worst for weight gain. I hate being a guinea pig sometimes:(
    Heathercurlz

    Answer by Heathercurlz at 1:55 PM on Jul. 2, 2011

  • Ive been taking zoloft for a year or so and never dealt with any weight gain. the dr. never mentioned weight gain with this med so hearing that from other users is odd in my opinion. It helps with my anxiety and depression among other things. I havent had to switch to anything else.
    SadiesMama85

    Answer by SadiesMama85 at 2:56 PM on Jul. 2, 2011

  • I really do not think you should be going to a doctor and telling them what to prescribe. Let the doctor decide what you need.
    BrendaW.

    Answer by BrendaW. at 3:13 PM on Jul. 2, 2011